| Model Number |
CEMENTED CR FEMORAL SZ 3 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
04/10/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2006.The indication for the index procedure was osteoarthritis.On (b)(6) 2007, approximately 8 months post implantation, the patient underwent revision due to aseptic loosening of the tibia and instability.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.Total knee replacement instability is noted to occur due to surgical techniques of creating excessive flexion gaps, inadequate filling of the extension space due to the components not being thick enough, soft tissue/ligament damage, and/or injury incurred during post-op rehabilitation therapy.From: musculoskeletal key, (2018, (b)(6)).Treatment of instability after total knee replacement; electronic source.
Additional Manufacturer Narrative
The evaluation noted that the reason for the revision reported was likely the result of a combination of an insufficient bond between the implant and the bone and instability, which led to aseptic (non-infected) loosening.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d2, d4 (catalog number, serial number, exp date, and udi number), g4, g5, g7, h1, h2, h3, h4 h6, and h7.Section h11: corrections made in the following section(s): (d2) common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) 510k number.(h6) evaluation codes.